Leaving only a 5 am & a 1 pm dose, I stopped the 1 pm dose. 4 hrs. Later, my heart started racing,cheeks got flushed & blood pressure shot up very high- what happened? It is 2 days later & I now must take double+ the dose to 1. 25 mg. Daily now. Will I be able to trim down again?
Because there's more to this than just trimming down. We need the help of a physician to best go from the lowest dose to zero, because (as you're finding out) this drug has semi long term affect on your system. Yes you can trim down again, but you'll stay on this see saw over & over without the assistance of a Dr. Hope this helps,
Hello RE Express. The reason is that Lorazapam/Ativan is a fast acting benzodaiazepine. It leaves your system quickly and your body is asking for relief. (more Lorazapam) The fast acting benzodiazepines such as Lorazapam and Alprazolam are more difficult to stop than the slower acting ones such as Chlordiazepoxide and Prazepam. Your taper is to quick. A more gradual one would be better in as much as the side effects would be less harsh. Regards pledge
You have become dependent on the drug and these withdrawals only get worse. I would use this as motivation to stop because that terrible feeling you had can be even stronger. Have faith in yourself and remind yourself that anxiety will not kill you even if it feels like it. It will be hard for a little while but you'll be so glade you did it. Some doctors will give you some barbiturate during the final taper and right after. This is effective sometimes but barbiturates are also habit forming and have withdrawals. The idea with this strategy is to provide relief with the barbiturates for a very short time after cessation of lorazepam. Not every doctor will feel comfortable doing this but it's common in addiction medicine programs. Bottom line is tough it out and get off the drug ASAP. I believe you can, best of luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Aug 2010 • 1 answer
Posted 4 Jul 2012 • 1 answer
Posted 10 Aug 2012 • 1 answer
I'm On Day 7 Taking 1/8th mg.Lorazapam In Taper.On Day 5,@2-4am I get fast heartbeat.Is This normal?
Posted 23 Mar 2013 • 2 answers
Posted 17 Oct 2013 • 1 answer